Alert archive / North Carolina / Flash Flood Warnings in 2017
Flash Flood Warning 3, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Jul 28, 2017, 4:38 PM EDT for Hertford County, Northampton County, North Carolina. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2017, 4:38 PM EDT (20:38 UTC)
- Expired
- Jul 28, 2017, 8:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hertford County, NC, Northampton County, NC
The radar
The Norfolk radar (KAKQ), 82 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:30 PM EDT | FLASH FLOOD | Potecasi, NC | NUMEROUS ROADWAYS ARE INUNDATED ACROSS THE EASTERN PORTION OF NORTHAMPTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
458
WGUS51 KAKQ 282038
FFWAKQ
NCC091-131-290030-
/O.NEW.KAKQ.FF.W.0003.170728T2038Z-170729T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
438 PM EDT FRI JUL 28 2017
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Southeastern Northampton County in northeastern North Carolina...
Hertford County in northeastern North Carolina...
* Until 830 PM EDT
* At 436 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Three to 5 inches of rain have
fallen since 3 pm. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Ahoskie, Murfreesboro, Rich Square, Chowan University, Conway,
Woodland, Winton, Como, Union, Jackson, Lasker, Eagletown,
Milwaukee, Earleys, Menola, Chowan Beach, Mapleton, Bryantown,
Boones Crossroads and George.
Additional rainfall amounts of 2 to 4 inches are possible in the
warned area as additional thunderstorms move across the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3621 7738 3624 7738 3627 7741 3629 7741
3632 7744 3631 7751 3641 7755 3651 7697
3624 7690 3624 7691 3625 7721 3621 7723
3622 7726 3621 7730
$$
MRD2 follow-up statements
537
WGUS71 KAKQ 282151
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
551 PM EDT FRI JUL 28 2017
NCC091-131-290030-
/O.CON.KAKQ.FF.W.0003.000000T0000Z-170729T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northampton NC-Hertford NC-
551 PM EDT FRI JUL 28 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
SOUTHEASTERN NORTHAMPTON AND HERTFORD COUNTIES...
At 547 PM EDT, local law enforcement reported flooding of several
roadways across parts of the warned area. Three to 5 inches of rain
have fallen, with the heaviest rainfall form Boones Crossroads to
Potecasi to Ahoskie. Flash flooding is already occurring.
Some locations that will experience flooding include...
Ahoskie, Murfreesboro, Rich Square, Chowan University, Conway,
Woodland, Winton, Como, Union, Jackson, Lasker, Eagletown, Milwaukee,
Earleys, Menola, Chowan Beach, Mapleton, Bryantown, Boones Crossroads
and George.
Although the heaviest rain has ended, a few spots may still see
another 0.5 to one inch of rain this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3621 7738 3624 7738 3627 7741 3629 7741
3632 7744 3631 7751 3641 7755 3651 7697
3624 7690 3624 7691 3625 7721 3621 7723
3622 7726 3621 7730
$$
MRD364
WGUS71 KAKQ 282333
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
733 PM EDT FRI JUL 28 2017
NCC091-131-290030-
/O.CON.KAKQ.FF.W.0003.000000T0000Z-170729T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northampton NC-Hertford NC-
733 PM EDT FRI JUL 28 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
SOUTHEASTERN NORTHAMPTON AND HERTFORD COUNTIES...
At 725 PM EDT, flash flooding continues across parts of Northhampton
and Hertford Counties in North Carolina. Although the rain has
diminished, an additional area of heavy rain and thunderstorms will
move into the warned area within the next hour. This area of rain
may cause additional flash flooding throughout the evening into the
overnight hours. If this occurs, an additional flash flood warning
may be needed.
Some locations that will experience flooding include...
Ahoskie, Murfreesboro, Rich Square, Chowan University, Conway,
Woodland, Winton, Como, Union, Jackson, Lasker, Eagletown, Milwaukee,
Earleys, Menola, Chowan Beach, Mapleton, Bryantown, Boones Crossroads
and George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3621 7738 3624 7738 3627 7741 3629 7741
3632 7744 3631 7751 3641 7755 3651 7697
3624 7690 3624 7691 3625 7721 3621 7723
3622 7726 3621 7730
$$
MRDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 4:01 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 28, 4:01 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
401 PM EDT Fri Jul 28 2017
.SYNOPSIS...
A low pressure system and associated cold front will slide
into the area tonight, then push offshore Saturday into
Saturday night. High pressure builds in early to mid next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A new flash flood watch has been issued for Northeast North
Carolina...where up to 3-4 inches have already fallen, and
another 2-4 inches is possible. Other inherited flash flood
watch also remains in place for NE portions of the area for
heavy rain expected later on tonight. Overall, previous thinking
remains on track with a cold front dropping into the area this
evening as a mesolow forms along it, with forcing for ascent
also provided by an approaching potent mid-level shortwave
trough. Expect moderate to heavy rain to overspread the area
this eveng, and will last through tonight as the front will be
slow to slide through the area alongside strong DCVA. Low temps
tonight in the upr 60s to mid 70s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
The front stalls over SE VA/NE NC on Saturday before shifting
southeast of the area late Saturday night. Overall, sfc high
pressure builds across the Midwest as the upper low/opening
trough sits over the Mid Atlantic Coast through early next week
before shifting ewd and away from the coast. Showers/storms will
be focused along the coast with more widely scattered storms
possible farther inland due to elevated lift present with the
upper low. Precip chances expected to wane late Saturday night
into Sunday as the front gets shunted farther SE. Once again,
primary threats from any thunderstorms Sat/Sat night will be
moderate to heavy rainfall, locally strong wind gusts, and
frequent lightning.
Widespread precipitation, cloud cover, and cooler Canadian air
with the upper trough will keep temperatures 5-10 degrees below
normal Saturday. Highs Sat in the mid 70s NW to lower 80s SE.
Low temperatures cool off nicely with lows each night near 60
NW to mid-upper 60s SE.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Low confidence forecast early next week as the models continue to
offer up different solutions on just how slow and far off the coast
the cut off low tracks. Rather breezy over eastern sections with
continued marine issues early next week. Otw, high pressure over
the mts keeps the rest of the FA dry. Highs Mon in the upr 70s-
lwr 80s except mid 70s at the beaches. Lows in the 60s to near
70 sern beach areas.
High pressure builds across the region for the mid week period.
Highs Tue in the mid-upr 80s except upr 70s at the beaches. Lows
in the mid 60s-lwr 70s. Highs Wed/Thu 85-90. Moisture returns
from the west Thu afternoon. Added slight chc diurnal pops to
the Piedmont.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR at most TAF sites to start off the 18Z TAF period, with
conditions deteriorating for the remainder of the aftn due to
increasing likelihood of shras/tstms, with heavy rain psbl as
well. Expect mainly MVFR/IFR conditions with the rain, with some
LIFR psbl. A frontal bndry drops into the area tonight, with low
cigs (IFR/MVFR) continuing into the day Sat especially at KSBY.
Conditions then slowly improve late Sat and Sat night as the
front slides offshore. Sfc high pres and VFR conditions then for
early next week.
&&
.MARINE...
S-SW winds aob 15 kts continue ahead of the approaching cold front
tonight. Fropa Sat morning with a wind shift to the N. Decent surge
noted in the data behind it but may lag a few hours as the low will
be slow to move off the coast.
SCA's will go up starting Sat afternoon/eve and continue thru Sun
(end of the 4th period). After coord with PHL, will upgrade gale
watch to a warning for the coastal waters north of Cape Charles with
gusts to 35 kts Sat night. Otw, will cap gusts at 30 kts for now.
Seas will rapidly increase in response to the increased winds. Given
the strong onshore flow, nearshore waves may approach high surf
criteria of 8 ft in the gale warning area. 5-8 ft across the south.
Winds slowly subside Mon as the low pulls farther away and the
gradient relaxes. However, the persistent NE flow and
developing long period swell will likely keep rough surf
conditions going through mid week with seas not falling below 5
ft until late Tue.
&&
.TIDES/COASTAL FLOODING...
Rip current wise, will allow Sat to be the transition day with a
moderate risk all areas (may start off low across the south then
increase as the winds shift behind the front). At this point, expect
Sun to be high risk all areas along with a possible high surf advsry
north.
Some minor flooding issues are possible Sunday/Mon along the coast
and in the lower Bay with the strong N/NE flow behind the departing
sfc low and associated cold front.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Saturday evening for MDZ021>025.
NC...Flash Flood Watch through Saturday morning for NCZ012>017-
030>032-102.
VA...Flash Flood Watch through Saturday evening for VAZ064-075>078-
084>086-099-517>522.
MARINE...Gale Watch from Saturday afternoon through late Saturday night
for ANZ650-652-654.
Small Craft Advisory from 7 PM Saturday to 4 PM EDT Sunday for
ANZ633-634-656-658.
Small Craft Advisory from 2 PM Saturday to 4 PM EDT Sunday for
ANZ630-635-636.
Small Craft Advisory from 5 PM Saturday to 4 PM EDT Sunday for
ANZ631-632-637-638.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...BMD/MAS
LONG TERM...SAM
AVIATION...MAS
MARINE...MPR
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 28, 4:18 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 418 PM EDT Fri Jul 28 2017 MDZ021>024-VAZ064-075>078-084>086-517>522-292030- Dorchester-Wicomico-Somerset-Inland Worcester-Caroline-Westmoreland- Richmond-Northumberland-Lancaster-Gloucester-Middlesex-Mathews- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 418 PM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland, east central Virginia, eastern Virginia and north central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additionally, there is a marginal risk for severe weather today and tonight. A few storms may be capable of producing strong wind gusts, heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>017-030>032-292030- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans- 418 PM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a marginal risk for severe weather today and tonight. A few storms may be capable of producing strong wind gusts, heavy rainfall, and frequent lightning. Localized minor flooding may also be possible during this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-065>069-079>083-087>090-092-093-095>097-509>516- 523>525-292030- Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Greensville-Sussex-Surry-James City- Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake- Western Louisa-Eastern Louisa-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- York-Newport News-Hampton/Poquoson- 418 PM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for central Virginia, east central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. There is a marginal risk for severe weather today and tonight. A few storms may be capable of producing strong wind gusts, heavy rainfall, and frequent lightning. Localized minor flooding may also be possible during this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ098-100-292030- Virginia Beach-Northampton- 418 PM EDT Fri Jul 28 2017 ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...Tonight. There is a marginal risk for severe weather today and tonight. A few storms may be capable of producing strong wind gusts, heavy rainfall, and frequent lightning. Localized minor flooding may also be possible during this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-292030- Maryland Beaches-Accomack- 418 PM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southeast Maryland and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additionally, there is a marginal risk for severe weather today and tonight. A few storms may be capable of producing strong wind gusts, heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-292030- Eastern Currituck- 418 PM EDT Fri Jul 28 2017 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is a marginal risk for severe weather today and tonight. A few storms may be capable of producing strong wind gusts, heavy rainfall, and frequent lightning. Localized minor flooding may also be possible during this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 28, 2:10 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Wakefield VA
210 PM EDT FRI JUL 28 2017
NCZ013-VAZ092-093-281900-
Hertford-Isle of Wight-Southampton-
210 PM EDT FRI JUL 28 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HERTFORD...
SOUTHWESTERN ISLE OF WIGHT AND SOUTHERN SOUTHAMPTON COUNTIES AND THE
CITY OF FRANKLIN...
At 209 PM EDT, a strong thunderstorm was located over Newsoms, or
near Boykins, moving east at 20 mph.
Wind gusts in excess of 40 mph and rainfall amounts of 1 to 2 inches
are possible with this storm.
This storm will be near...
Newsoms around 220 PM EDT.
Courtland around 225 PM EDT.
Franklin and Como around 240 PM EDT.
Hunterdale around 245 PM EDT.
Other locations impacted by this storm include Riddicksville,
Sunbeam, Lees Mill, Handsom, Bartonsville, Riverdale, Branchville,
Shiloh, Story and Little Texas.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3649 7707 3650 7707 3650 7709 3652 7709
3652 7715 3655 7717 3654 7729 3656 7736
3660 7736 3663 7739 3674 7726 3673 7684
3667 7686 3662 7691 3658 7691 3656 7693
3654 7692 3653 7692 3653 7691 3646 7695
TIME...MOT...LOC 1809Z 279DEG 17KT 3663 7718
MINNICKSpecial weather statement, Jul 28, 2:31 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
231 PM EDT FRI JUL 28 2017
NCZ013>015-030>032-281915-
Hertford-Pasquotank-Bertie-Gates-Perquimans-Chowan-
231 PM EDT FRI JUL 28 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL PASQUOTANK...
PERQUIMANS...NORTHEASTERN BERTIE...SOUTHEASTERN HERTFORD...SOUTHERN
GATES AND CHOWAN COUNTIES...
At 230 PM EDT, strong thunderstorms were clustered near Belvidere, or
near Hertford, moving east at 15 mph.
Wind gusts in excess of 40 mph and rainfall amounts of 1 to 2
inches are possible with this storm.
Locations impacted include...
Elizabeth City, Hertford, Winfall, Ryland, Elizabeth City State
University, Cofield, Colerain, Harrellsville, Chapanoke, Cape Colony,
Tyner, Snug Harbor, Nixonton, Hobbsville, Belvidere, Rockyhock,
Burgess, Valhalla, Pasquotank and Midway.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3638 7701 3636 7626 3637 7623 3634 7622
3610 7620 3611 7627 3608 7633 3608 7641
3607 7641 3602 7647 3601 7651 3601 7658
3606 7662 3604 7664 3604 7666 3601 7669
3599 7668 3598 7669 3596 7672 3595 7676
TIME...MOT...LOC 1830Z 279DEG 13KT 3621 7656
MINNICKLocal storm report, Jul 28, 2:48 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
248 PM EDT FRI JUL 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HEAVY RAIN CAMDEN 36.33N 76.17W
07/28/2017 M4.00 INCH CAMDEN NC TRAINED SPOTTER
STORM TOTAL RAINFALL OVER THE PAST 24 HOURS.
&&
AJBSpecial weather statement, Jul 28, 3:05 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
305 PM EDT FRI JUL 28 2017
MDZ021-022-281945-
Dorchester-Wicomico-
305 PM EDT FRI JUL 28 2017
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN WICOMICO
AND NORTHERN DORCHESTER COUNTIES...
At 304 PM EDT, a thunderstorm with heavy rain was located near
Cambridge, moving east at 25 mph.
Wind gusts in excess of 30 mph are possible with this storm and
rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
Cambridge, Hurlock, Secretary, Vienna, University Of Maryland Center
For Environmental Studies, East New Market, Church Creek, Brookview,
Eldorado, Lloyds, Woolford, Bucktown and Linkwood.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3863 7573 3839 7579 3845 7609 3851 7622
3852 7621 3853 7622 3853 7620 3855 7621
3862 7620 3863 7617 3859 7616 3860 7614
3858 7611 3859 7609 3857 7607 3858 7606
3857 7603 3859 7599 3864 7597
TIME...MOT...LOC 1904Z 281DEG 21KT 3851 7608
BUTNERSpecial weather statement, Jul 28, 3:38 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Wakefield VA
338 PM EDT FRI JUL 28 2017
MDZ021-282030-
Dorchester-
338 PM EDT FRI JUL 28 2017
...A LINE OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT NORTHEASTERN
DORCHESTER COUNTY...
At 337 PM EDT, thunderstorms with heavy rain were located along a
line extending from Secretary to Sharptown. Movement was east at 15
mph.
Wind gusts in excess of 30 mph are possible with these storms and
rainfall amounts of 1 to 2 inches are possible with these storms.
Locations impacted include...
Hurlock, Secretary, East New Market, Galestown, Brookview and
Eldorado.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads...and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3870 7580 3868 7580 3869 7576 3864 7571
3856 7570 3854 7573 3854 7575 3852 7576
3857 7606 3858 7605 3857 7603 3859 7599
3863 7598 3865 7596 3867 7595 3869 7590
3870 7590
TIME...MOT...LOC 1937Z 249DEG 13KT 3859 7593 3856 7570
BUTNERSpecial weather statement, Jul 28, 4:18 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
418 PM EDT FRI JUL 28 2017
VAZ509-510-282045-
Western Louisa-Eastern Louisa-
418 PM EDT FRI JUL 28 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOUISA COUNTY...
At 417 PM EDT, a strong thunderstorm was located over Boswells
Tavern, or 10 miles northwest of Louisa, moving east at 25 mph.
Wind gusts in excess of 30 mph are possible with this storm.
Rainfall amounts of 1 to 2 inches are possible with this storm.
This storm will be near...
Louisa around 435 PM EDT.
Other locations impacted by this storm include Louisa Airport,
Waldrop, Green Springs, Byrd Mill, Trevilians, Vawter Corner and
Gordonsville.
If you see lightning or hear thunder...you are at risk. Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads...and possible minor flooding
of ditches and poor drainage areas.
LAT...LON 3807 7825 3813 7821 3813 7818 3814 7815
3814 7812 3815 7809 3813 7805 3814 7801
3812 7798 3811 7793 3812 7792 3811 7790
3811 7786 3791 7806 3801 7830
TIME...MOT...LOC 2017Z 251DEG 25KT 3808 7817
44The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:05 AM EDT | Special Weather Statement | AKQ | Camden, Currituck, Pasquotank, Perquimans | 55 min |
| Jul 28, 8:17 AM EDT | Areal Flood Advisory | AKQ | Currituck | 3 hr |
| Jul 28, 9:11 AM EDT | Special Weather Statement | AKQ | Currituck | 49 min |
| Jul 28, 10:14 AM EDT | Areal Flood Advisory | AKQ | Camden, Currituck | 3 hr |
| Jul 28, 10:25 AM EDT | Special Weather Statement | AKQ | Camden, Chowan, Gates, Pasquotank, Perquimans | 50 min |
| Jul 28, 11:26 AM EDT | Special Weather Statement | AKQ | Pasquotank, Perquimans | 49 min |
| Jul 28, 12:22 PM EDT | Areal Flood Advisory | AKQ | Pasquotank, Perquimans | 3 hr |
| Jul 28, 1:20 PM EDT | Special Weather Statement | AKQ | Hertford | 40 min |
| Jul 28, 1:39 PM EDT | Special Weather Statement | AKQ | Perquimans | 36 min |
| Jul 28, 1:44 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Chowan, Gates, Hertford, Perquimans | 46 min |
| Jul 28, 1:49 PM EDT | Special Weather Statement | AKQ | Bertie | 41 min |
| Jul 28, 2:04 PM EDT | Special Weather Statement | AKQ | Hertford | 26 min |
| Jul 28, 2:31 PM EDT | Special Weather Statement | AKQ | Chowan, Hertford, Pasquotank, Perquimans | 44 min |
| Jul 28, 2:35 PM EDT | Tornado Warning | AKQ | Chowan, Perquimans | 25 min |
| Jul 28, 2:44 PM EDT | Areal Flood Advisory | AKQ | Bertie, Chowan, Gates, Hertford, Perquimans | 3 hr |
| Jul 28, 3:11 PM EDT | Severe Thunderstorm Warning | AKQ | Hertford, Northampton | 49 min |
| Jul 28, 3:42 PM EDT | Tornado Warning | AKQ | Hertford, Northampton | 33 min |
| Jul 28, 3:46 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie | 44 min |
| Jul 28, 3:49 PM EDT | Areal Flood Advisory | AKQ | Northampton | 116 min |
| Jul 28, 3:56 PM EDT | Tornado Warning | AKQ | Bertie | 34 min |
| Jul 28, 4:13 PM EDT | Tornado Warning | AKQ | Hertford, Northampton | 32 min |
| Jul 28, 5:36 PM EDT | Areal Flood Advisory | AKQ | Bertie | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.